Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Fokker-Planck-Kolmogorov equations associated with time-changed fractional Brownian motion


Authors: Marjorie G. Hahn, Kei Kobayashi and Sabir Umarov
Journal: Proc. Amer. Math. Soc. 139 (2011), 691-705
MSC (2010): Primary 60G22, 35Q84
DOI: https://doi.org/10.1090/S0002-9939-2010-10527-0
Published electronically: August 5, 2010
MathSciNet review: 2736349
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper Fokker-Planck-Kolmogorov type equations associated with stochastic differential equations driven by a time-changed fractional Brownian motion are derived. Two equivalent forms are suggested. The time-change process considered is the first hitting time process for either a stable subordinator or a mixture of stable subordinators. A family of operators arising in the representation of the Fokker-Plank-Kolmogorov equations is shown to have the semigroup property.


References [Enhancements On Off] (What's this?)

  • 1. Baeumer, B., Meerschaert, M. M., Stochastic solutions for fractional Cauchy problems. Fractional Calculus Appl. Anal. 4, 481-500. 2001. MR 1874479 (2003d:26006)
  • 2. Baudoin, F., Coutin, L. Operators associated with a stochastic differential equation driven by fractional Brownian motions, Stoch. Proc. Appl. 117, 5, 550-574, 2007. MR 2320949 (2008c:60050)
  • 3. Bender, C. An Itô formula for generalized functionals of a fractional Brownian motion with arbitrary Hurst parameter. Stoch. Process. Appl. 104 (1), 81-106, 2003. MR 1956473 (2003m:60137)
  • 4. Benson, D. A., Wheatcraft, S. W., Meerschaert, M. M. Application of a fractional advection-dispersion equation. Water Resour. Res. 36(6), 1403-1412, 2000.
  • 5. Biagini, F., Hu, Y., Oksendal, B., Zhang, T. Stochastic calculus for fractional Brownian motion and applications. Springer, 2008. MR 2387368 (2010a:60145)
  • 6. Cheridito, P. Arbitrage in fractional Brownian motion models. Finance Stochast. 7, 533-553, 2003. MR 2014249 (2004m:60076)
  • 7. Coutin, L., Decreusefond, L. Stochastic differential equations driven by fractional Brownian motion. Tech. Report, 1997.
  • 8. Decreusefond, L., Üstünel, A.S. Stochastic analysis of the fractional Brownian motion. Potential Analysis, V. 10, 2, 177-214, 1998. MR 1677455 (2000b:60133)
  • 9. Eidelman, S. D., Kochubei, A. N. Cauchy problem for fractional diffusion equations, J. Differential Equations, 199, 211-255, 2004. MR 2047909 (2005i:26014)
  • 10. Fannjiang, A., Komorowski, T. Fractional Brownian motions and enhanced diffusion in a unidirectional wave-like turbulence. Journal of Statistical Physics, 100 (5-6), 1071-1095, 2000. MR 1798554 (2001i:82060)
  • 11. Gazanfer, Ü., Fokker-Planck-Kolmogorov equation for fBM: derivation and analytical solution. Math. Physics, 53-60, Proceedings of the 12th regional conference, Islamabad, 2006. MR 2349062 (2008g:82099)
  • 12. Gorenflo, R., Mainardi, F. Fractional calculus: integral and differential equations of fractional order. In A. Carpinteri and F. Mainardi (editors): Fractals and Fractional Calculus in Continuum Mechanics, Springer, 223-276, 1997. MR 1611585 (99g:26015)
  • 13. Gorenflo, R., Mainardi, F. Random walk models for space-fractional diffusion processes. Fract. Calc. Appl. Anal. 1, no. 2, 167-191, 1998. MR 1656314 (99m:60117)
  • 14. Gorenflo, R., Mainardi, F. Continuous time random walk, Mittag-Leffler waiting time and fractional diffusion: mathematical aspects. In R. Klages, G. Radons and I. M. Sokolov (editors): Anomalous Transport: Foundations and Applications, 93-127, Wiley-VCH, Weinheim, Germany, 2008.
  • 15. Gorenflo, R., Mainardi, F., Scalas, E., Raberto, M. Fractional calculus and continuous-time finance. III. Mathematical Finance, 171-180, Trends Math., Birkhäuser, Basel, 2001. MR 1882830
  • 16. Hahn, M., Kobayashi, K., Umarov, S. SDEs driven by a time-changed Lévy process and their associated time-fractional order pseudo-differential equations. J. Theor. Probab., DOI 10.1007/S10959-010-0289-4. Published electronically 11 May 2010.
  • 17. Jacod, J. Calcul Stochastique et Problèmes de Martingales. Lecture Notes in Mathematics, 714, Springer, Berlin, 1979. MR 542115 (81e:60053)
  • 18. Kobayashi, K. Stochastic calculus for a time-changed semimartingale and the associated stochastic differential equations. arXiv:0906.5385v1 [math.PR], 2009.
  • 19. Kochubei, A. N. Distributed order calculus and equations of ultraslow diffusion. J. Math. Anal. Appl. 340, 252-281, 2008. MR 2376152 (2009i:35177)
  • 20. Kolokoltsov, V. N. Generalized continuous-time random walk (CTRW), subordinating by hitting times and fractional dynamics. Theor. Prob. Appl. 53 (4), 2009.
  • 21. Magdziarz, M., Weron, A., Klafter, J. Equivalence of the fractional Fokker-Planck and subordinated Langevin equations: the case of a time-dependent force. Phys. Rev. Lett. 101, 210601, 2008.
  • 22. Mainardi, F., Luchko, Y., Pagnini, G. The fundamental solution of the space-time fractional diffusion equation. Fract. Calc. Appl. Anal. 4, no. 2, 153-192, 2001. MR 1829592 (2002h:26010)
  • 23. Meerschaert, M. M., Benson, D. A., Scheffler, H.-P., Baeumer, B. Stochastic solution of space-time fractional diffusion equations. Phys. Rev. E. 65, 1103-1106, 2002. MR 1917983 (2003d:60165)
  • 24. Meerschaert, M. M., Benson, D. A., Scheffler, H.-P., Becker-Kern, P. Governing equations and solutions of anomalous random walk limits. Physical Review E 66 (6), 102R-105R, 2002.
  • 25. Meerschaert, M. M., Nane, E., Xiao Y. Correlated continuous time random walks. Stat. Probabil. Lett. 79, 1194-1202, 2009. MR 2519002
  • 26. Meerschaert, M. M., Scheffler, H.-P. Stochastic model for ultraslow diffusion. Stoch. Proc. Appl. 1215-1235, 2006. MR 2251542 (2008g:60136)
  • 27. Meerschaert, M. M., Scheffler, H.-P. Limit theorems for continuous-time random walks with infinite mean waiting times. J. Appl. Probab. 41, 623-638, 2004. MR 2074812 (2005f:60105)
  • 28. Meerschaert, M. M., Scheffler, H.-P. Triangular array limits for continuous time random walks. Stoch. Proc. Appl. 118, 1606-1633, 2008. MR 2442372 (2010b:60135)
  • 29. Metzler, R., Klafter, J. The random walk's guide to anomalous diffusion: a fractional dynamics approach. Phys. Rep. 339, no. 1, 1-77, 2000. MR 1809268 (2001k:82082)
  • 30. Nualart, D. The Malliavin calculus and related topics, 2nd edition. Springer, 2006. MR 2200233 (2006j:60004)
  • 31. Saxton, M. J., Jacobson, K. Single-particle tracking: applications to membrane dynamics. Annu. Rev. Biophys. Biomol. Struct. 26, 373-399, 1997.
  • 32. Scalas, E., Gorenflo, R., Mainardi, F. Uncoupled continuous-time random walks: Solution and limiting behavior of the master equation. Phys. Rev. E 69 (1), 011107, 2000. MR 2097999
  • 33. Shiryaev, A. Essentials of stochastic finance: facts, models, theory. World Scientific Publishing, 1999. MR 1695318 (2000e:91085)
  • 34. Silbergleit, V. M., Gigola, S. V., D'Attellis, C. E., Statistical studies of sunspots. Acta Geodaetica et Geophysica Hungarica 49 (3), 278-283, 2007.
  • 35. Sokolov, I. M., Chechkin, A. V., Klafter, J. Distributed-order fractional kinetics. Acta Physica Polonica B 35, 1323-1341, 2004.
  • 36. Stroock, D. W. Markov processes from K. Itô's perspective. Princeton University Press, 2003. MR 1980149 (2004m:60006)
  • 37. Uchaikin, V. V., Zolotarev, V. M. Chance and stability. Stable distributions and their applications. VSP, Utrecht, 1999. MR 1745764 (2002a:60002)
  • 38. Umarov, S., Gorenflo, R. Cauchy and nonlocal multi-point problems for distributed order pseudo-differential equations. I. Z. Anal. Anwendungen. 24, no. 3, 449-466, 2005. MR 2208034 (2006k:26006)
  • 39. Umarov, S., Steinberg, S. Random walk models associated with distributed fractional order differential equations. High Dimensional Probability, IMS Lecture Notes - Monograph Series, 51, 117-127, Inst. Math. Stat., 2006. MR 2387764 (2008k:60105)
  • 40. Zaslavsky, G. M. Chaos, fractional kinetics, and anomalous transport. Phys. Rep. 371, no. 6, 461-580, 2002. MR 1937584 (2003i:70030)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 60G22, 35Q84

Retrieve articles in all journals with MSC (2010): 60G22, 35Q84


Additional Information

Marjorie G. Hahn
Affiliation: Department of Mathematics, Tufts University, Medford, Massachusetts 02155
Email: marjorie.hahn@tufts.edu

Kei Kobayashi
Affiliation: Department of Mathematics, Tufts University, Medford, Massachusetts 02155
Email: kei.kobayashi@tufts.edu

Sabir Umarov
Affiliation: Department of Mathematics, Tufts University, Medford, Massachusetts 02155
Email: sabir.umarov@tufts.edu

DOI: https://doi.org/10.1090/S0002-9939-2010-10527-0
Keywords: Fractional Brownian motion, Fokker-Plank-Kolmogorov equation, governing equation, stable subordinator, time change
Received by editor(s): February 14, 2010
Received by editor(s) in revised form: March 19, 2010, and April 5, 2010
Published electronically: August 5, 2010
Communicated by: Richard C. Bradley
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society